Georgia, 2007Wildfire in Georgia, May 1 to 31, 2007
May 1 to 31, 2007 · NWS JAX · 2 events in 2 counties and zones
The Georgia Bay Wildfire Complex (The Sweat Farm Road Fire and Big Turnaround Fire) continued from April through the entire month of May. These fires are located 10 miles south of Waycross, GA and 16 miles west of Folkston, Georgia in Ware and Charlton Counties, Georgia, and Baker County, Florida.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Georgia Bay Wildfire Complex (The Sweat Farm Road Fire and Big Turnaround Fire) continued from April through the entire month of May. These fires are located 10 miles south of Waycross, GA and 16 miles west of Folkston, Georgia in Ware and Charlton Counties, Georgia, and Baker County, Florida. By the end of the month the Sweat Farm Road Fire had burned 87,784 acres with 709 fire personnel working the fire and was 90 percent contained. The Big Turnaround Fire had consumed 402,490 acres with 414 personnel working the fire and was 65 percent contained.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 8:35 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 8:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT MON APR 30 2007
.UPDATE...THE EAST COAST SEABREEZE HAS HELPED DISPERSED THE SMOKE
THIS EVE WITH MOST AREAS REPORTING 5 NM VISIBILITY OR GREATER.
HOWEVER...AS WINDS LIGHTEN DOWN AFTER MIDNIGHT AND SHALLOW SURFACE
BASED INVERSION SETS IN...WILL PROBABLY HAVE AREAS OF SMOKE RETURN
TO THE AREA. LIGHT SOUTH WINDS WILL KEEP MOST OF THE SMOKE ACROSS
INLAND SE GA AND HAVE GONE WITH AREAS OF LOCALLY DENSE SMOKE FOR
THAT AREA.
&&
.AVIATION...WILL SEE PREVAILING MVFR CONDITIONS DUE TO VISIBILITY
RESTRICTIONS FROM SMOKE WITH BRIEF PERIODS OF IFR BETWEEN 09 AND
13Z. THE SMOKE WILL LIFT MOST AREAS ALONG THE COAST BY AFTERNOON
BUT MVFR MAY LINGER INLAND.
&&
.MARINE...SOUTHERLY WINDS FORECAST TO INCREASE OFFSHORE AS NOCTURNAL
SURGE SETS IN BUT NO HEADLINES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 90 59 90 / 0 0 10 10
SSI 64 81 65 83 / 0 0 0 10
JAX 58 88 61 89 / 0 0 0 10
SGJ 61 84 63 86 / 0 0 0 10
GNV 55 90 58 90 / 10 0 0 10
OCF 55 90 58 90 / 10 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 8 PM EDT TUESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
PP/SL/MMHazardous weather outlook, Apr 30, 8:55 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT MON APR 30 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010953-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
955 PM EDT MON APR 30 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA...
LARGE WILDFIRES CONTINUE IN ATKINSON...WARE AND CHARLTON COUNTIES.
LIGHT SOUTH WINDS OVERNITE WILL PUSH THE SMOKE TOWARDS WAYCROSS...
BLACKSHEAR...PEARSON...DOUGLAS...AND ALMA. VISIBILITIES MAY BE
REDUCED TO NEAR A QUARTER OF A MILE OR LESS IN SOME AREAS ESPECIALLY
NEAR THE WILDFIRES. PERIODIC ROAD CLOSURES ARE POSSIBLE...MAINLY IN
WARE AND CHARLTON COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA THROUGH
WEDNESDAY RESULTING IN A CONTINUED HIGH FIRE DANGER. MOISTURE
WILL BE INCREASING BEGINNING THURSDAY WHICH MAY HELP DECREASE THE
FIRE DANGER. WILDFIRES MAY PERSIST FOR SEVERAL DAYS PRODUCING SMOKEY
SKIES AND RESTRICTED VISIBILITIES ESPECIALLY ACROSS SOUTHEAST
GEORGIA.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...
SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY
RESTRICTIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
PP
Wildfire, Ware
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Ware forecast zone
- Property damage
- $22 million
- Reported by
- Fire Department/Rescue
The Georgia Bay Wildfire Complex (The Sweat Farm Road Fire and Big Turnaround Fire) continued from April through the entire month of May. These fires are located 10 miles south of Waycross, GA and 16 miles west of Folkston, Georgia in Ware and Charlton Counties, Georgia, and Baker County, Florida. By the end of the month the Sweat Farm Road Fire had burned 87,784 acres with 709 fire personnel working the fire and was 90 percent contained. The Big Turnaround Fire had consumed 402,490 acres with 414 personnel working the fire and was 65 percent contained.
Wildfire, Charlton
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Charlton forecast zone
- Reported by
- Fire Department/Rescue
The Georgia Bay Wildfire Complex (The Sweat Farm Road Fire and Big Turnaround Fire) continued from April through the entire month of May. These fires are located 10 miles south of Waycross, GA and 16 miles west of Folkston, Georgia in Ware and Charlton Counties, Georgia, and Baker County, Florida. By the end of the month the Sweat Farm Road Fire had burned 87,784 acres with 709 fire personnel working the fire and was 90 percent contained. The Big Turnaround Fire had consumed 402,490 acres with 414 personnel working the fire and was 65 percent contained.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
- Flash Flood in Texas, May 1, 2007$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36936, 36937.